Want to begin....

by Jennifer
(IN, US)

After doing much research on progesterone therapy I still have questions, I swear the internet is a blessing and a curse! I'm so thankful to have come across your site though - all the useful information you offer, with back up to boot is wonderful! My main complaints are fogginess, irregular periods (up until now I have always been very regular with hardly any pms symptoms), low (or no, actually) libido, weight gain in the past year, fatigue, and now I believe my blood sugar is really off. Of course by all that I've read, I believe progesterone can help me. My big question is about the symptom that worries me the most - heart palpatations. I've had them since my late 20's (I'm 48) and have been checked by a cardiologist and they say there is nothing to worry about. It seems that since these other symptoms have come up, my heart palpatations are worse. I KNOW if I return the doctor for another check up she will put me on some kind of statin pill and I DEFINITELY do not want that! I realize my symptoms can get worse initially until I can figure out how much progesterone I need, but if it activates estrogen in the process and makes my heart palps worse, can't that be dangerous? I believe progesterone can help me, I'm just nervous about more estrogen initially making my heart palps even worse. Any advice you can give will be greatly appreciated. P.S. I wish there was a billboard in every town with your website address on it!

Comments for Want to begin....

Click here to add your own comments

Nov 25, 2013
Want to begin....
by: Wray

Hi Jennifer Bless you for the kind words, a billboard! The internet can be a curse, it’s best to avoid all the blogs with their dire predictions about progesterone. Even our site has them, but they’re written by women using on the whole far too little. Plus I can't speak for the efficacy of other creams, only our cream. We know the progesterone is absorbed well as we run Saliva Tests on it. You'll see how the progesterone level shoots up, and that's using about 100mg/day. You are now in the last stages of Peri-menopause, a difficult time! One thing doctors never seem to check is the QT interval. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. They occur far more frequently in women who naturally have a long QT interval, rather than men who naturally have a short QT interval. He didn't check yours, and I'm guessing this is the reason you have the palps, and have had them since your 20’s. In other words your oestrogen has always been too high in ratio to your progesterone. And now of course it's becoming more apparent with the dropping progesterone levels of P-M. Progesterone shortens the QT interval, see here, here, here, here, here, here, here, here, here and here. Was there a pattern. i.e. were they more noticeable just before ovulation, or your period? Continued below

Nov 25, 2013
Want to begin....
by: Wray

Hi Jennifer Many women get migraines, seizures, palpitations, panic attacks and asthma attacks around ovulation. The reason being oestrogen rises exponentially about 50 hours prior to ovulation. Progesterone should surge too, but if it doesn't there is nothing to counter the oestrogen effect. If you do try the progesterone it must be a high amount, too low and it will merely exacerbate the symptoms. I've generally asked women with any of the above symptoms to use at least 400mg/day or more. I can't tell you if this will help, it is trial and error. But before you do it would be essential to get your Vitamin D levels up first. A lack of this reduces the benefits of progesterone. Magnesium is calming, and a vitamin D cofactor, please take it if you take the vitamin D, plus vitamin K2, another cofactor. Taurine is a calming amino acid, there's more taurine in the heart than all the other aminos added together, it's an essential heart nutrient. You could consider taking this too. Take care Wray

Dec 10, 2013
Thank you!
by: Jennifer

Thank you so much for your advice and included research information! I've been taking Vit D and Magnesium for the past two months in preparation for starting progesterone therapy and will also add Vitamin k2. I'm anxious to report my positive results very soon once I begin - keeping my fingers crossed! Thank you again!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...